Q. I am experiencing sexual dysfunction and lack of sensation in penis. Are these signs of neuropathy?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Nov 17, 2019

Hello doctor,

I have been experiencing sexual dysfunction for the past 2.5 years, and I believe it is neurogenic in origin. This is because not only do I lack sensation, and am not responsive to touch in my penis when getting it erect. I cannot feel heat or cold temperatures on the glans of my penis either, which I think as signs of neuropathy.

Although it is theoretically possible to block pleasure from a psychological standpoint, not feeling heat or cold in my genitals is not a clear sign of neuropathy? If so, are there any treatment options available, assuming no pinched nerves? I have done an MRI and that is clear.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hello,

Welcome to icliniq.com.

Any psychological diagnosis needs evaluation for other causes and ruling out functional causes. So my recommendations would do a few investigations first :

1. Serum testosterone levels.

2. Thyroid profile.

3. Serum vitamin B12 assay.

4. MRI LS (magnetic resonance imaging of the lumbar spine) spine.

However, as far as your query is concerned, yes psychologically one can have a loss of sensation over the penis. But as I said we need to first rule out any actual causes. You have not mentioned about your sexual life. Are you able to do intercourse? Can you achieve erection? Do you have morning erections? Revert with the asked details for better help.

Thank you doctor,

I have done all the tests which you have mentioned and all are normal. I am able to do intercourse sometimes, it is not consistent when I am functional and I can not do it often in a given period of time. My morning erections are also very inconsistent.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hello,

Welcome back to icliniq.com.

In that case, my recommendations for you would be to consider taking Tadalafil 10 mg two hours before intercourse and see the response you get. I would also recommend you to take methylcobalamin supplements for a few weeks. So, response to Tadalafil would help us in diagnosing your ailment further.

I hope your MRI did not reveal any compression.

Also Read Answers From:

Related Questions & Answers


Shall I take Tadalafil tablet to maintain erection?

Query: Hello doctor, I am 32 years of age weighing 76 kg and my height is 5 feet 6 inches. I am unable to maintain erection. I have been experiencing this since a year. Prior to that, it was all fine and great. I have not had any other health issue and my BP, sugar levels, cholesterol are all normal. I e...  Read Full »

I have IgA neuropathy, is it normal for the protein and blood levels in the urine to fluctuate?

Query: Hi doctor, I was diagnosed with early IgA nephropathy, about five years ago, and I am on medication. Protein and blood are present in the urine, and their levels have varied over time, ranging from traces to ++. My recent urine analysis showed protein (+), erythrocytes (++), RBC (8-10 /HPF), creati...  Read Full »

Please suggest a solution for neuropathy in feet and intense burning throughout the body.

Query: Hello doctor, I am a 65-year-old male. I had cancer before four years and was in a coma for about four times. My remission is a miracle. I have severe neuropathy in feet and poor control over the last three years. Even narcotics do not work and now exploring alternatives. My question is for the la...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.